Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 11, 2011, 2:17 AM EDT for 6 counties in Indiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2011, 2:17 AM EDT (06:17 UTC)
- Expired
- Apr 11, 2011, 3:15 AM EDT
- In force
- 58 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Cass County, IN, Fulton County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 104 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
700
WUUS53 KIWX 110617
SVRIWX
INC017-049-099-131-149-181-110715-
/O.NEW.KIWX.SV.W.0010.110411T0617Z-110411T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
217 AM EDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITE COUNTY IN NORTHWEST INDIANA...
CASS COUNTY IN NORTH CENTRAL INDIANA...
PULASKI COUNTY IN NORTHWEST INDIANA...
SOUTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
FULTON COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN STARKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 315 AM EDT/215 AM CDT/
* AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES WEST OF MEDARYVILLE TO 14 MILES WEST OF
FRANCESVILLE TO 10 MILES NORTHWEST OF WOLCOTT TO 17 MILES SOUTHWEST
OF WOLCOTT...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
WOLCOTT...MEDARYVILLE AND FRANCESVILLE...
MONON...
NORTH JUDSON...
MONTICELLO AND WINAMAC...
ROYAL CENTER AND CULVER...
LOGANSPORT...PLYMOUTH AND ARGOS...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LEE...
CLARKS...SAN PIERRE...CHALMERS...SMITHSON...REYNOLDS...DENHAM...
RIPLEY...LAKESIDE...INDIANA BEACH...NORWAY AND SITKA.
PRECAUTIONARY/PREPARDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4085 8700 4091 8699 4092 8694 4120 8694
4140 8614 4071 8618 4069 8638 4070 8639
4070 8652 4074 8653 4074 8674 4072 8677
4065 8677 4061 8710 4084 8711
TIME...MOT...LOC 0617Z 245DEG 63KT 4110 8720 4100 8707
4088 8710 4066 8724
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
810
WWUS53 KIWX 110651
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
251 AM EDT MON APR 11 2011
INC017-049-099-131-149-181-110715-
/O.CON.KIWX.SV.W.0010.000000T0000Z-110411T0715Z/
STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN-CASS IN-WHITE IN-
251 AM EDT MON APR 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM
EDT/215 AM CDT/ FOR CASS...SOUTHERN MARSHALL AND FULTON COUNTIES IN
NORTH CENTRAL INDIANA...AND EASTERN WHITE...EASTERN PULASKI AND
SOUTHEASTERN STARKE COUNTIES IN NORTHWEST INDIANA...
AT 150 AM CDT/250 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF CULVER
TO CULVER TO 7 MILES SOUTH OF CULVER TO 4 MILES NORTHWEST OF ROYAL
CENTER...AND MOVING NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...PLYMOUTH...ROCHESTER...ARGOS...KEWANNA...LUCERNE...
LEASES CORNER...ANOKA...GRASS CREEK AND INWOOD.
PRECAUTIONARY/PREPARDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4091 8674 4132 8647 4140 8614 4071 8618
4069 8638 4070 8652 4074 8653 4074 8674
4072 8677 4065 8677 4064 8685
TIME...MOT...LOC 0651Z 245DEG 63KT 4135 8648 4125 8635
4113 8638 4091 8653
WIND...HAIL 60MPH <.50IN
$$872
WWUS53 KIWX 110708
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 AM EDT MON APR 11 2011
INC017-049-099-131-149-181-110718-
/O.EXP.KIWX.SV.W.0010.000000T0000Z-110411T0715Z/
STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN-CASS IN-WHITE IN-
308 AM EDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CASS...SOUTHERN MARSHALL AND
FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN WHITE...
EASTERN PULASKI AND SOUTHEASTERN STARKE COUNTIES IN NORTHWEST INDIANA
WILL EXPIRE AT 315 AM EDT/215 AM CDT/...
AT 308 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE AT 315 AM EDT.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4091 8674 4132 8647 4140 8614 4071 8618
4069 8638 4070 8652 4074 8653 4074 8674
4072 8677 4065 8677 4064 8685
TIME...MOT...LOC 0708Z 245DEG 63KT 4148 8612 4137 8599
4125 8602 4104 8617
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 1:26 AM EDT, 51 minutes earlier.
Area forecast discussion, Apr 11, 1:26 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 126 AM EDT MON APR 11 2011 .AVIATION... A SOUTHWEST TO NORTHEAST BROKEN BAND OF SHOWERS AND THUNDERSTORMS FROM CENTRAL MISSOURI INTO NORTHEAST ILLINOIS WILL TRACK EASTWARD ACROSS NORTHERN INDIANA OVER THE NEXT FEW HOURS...WITH A FEW HOURS OF THUNDERSTORMS EXPECTED AT KSBN. THESE THUNDERSTORMS HAVE DEVELOPED ALONG A PREFRONTAL CONVERGENCE ZONE...ALTHOUGH MAIN SURFACE COLD FRONT APPEARS TO BE CATCHING UP TO THIS BAND. THIS CONVERGENCE ZONE WILL CONTINUE EASTWARD OVERNIGHT...BRINGING A PERIOD OF SHOWERS AND SOME THUNDERSTORMS TO KFWA...MORE LIKELY IN THE 08Z TO 11Z TIMEFRAME. CURRENT EXPECTATION IS THAT SOME WIND GUSTS TO 30 TO 45 KNOTS MAY BE POSSIBLE AT KSBN OVER NEXT FEW HOURS AS STRONGER STORMS ACROSS NORTHEAST ILLINOIS MOVE THROUGH. WIND SHIFT WITH THE COLD FRONT IS EXPECTED AT KSBN IN THE 08Z TO 09Z TIME FRAME AND AND CLOSER TO 12Z AT FWA. COLD ADVECTION BEHIND THE FRONT MAY PROMOTE A PERIOD OF MVFR CIGS MONDAY MORNING...GRADUALLY GIVING WAY TO VFR LATE MORNING IN THE AFTERNOON AS MIXED LAYER DEPTH INCREASES. A SECONDARY TROUGH WILL DROP SOUTHWARD ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING RESULTING IN A MORE SUBTLE WIND SHIFT FROM WEST TO NORTHWEST WITH SECONDARY PUSH OF COOLER AIR. && .PREV DISCUSSION... /ISSUED 817 PM EDT SUN APR 10 2011/ UPDATE... A RATHER COMPLEX FORECAST THIS EVENING IN REGARDS TO CONVECTIVE EVOLUTION. A WELL DEFINED SHORT WAVE TROUGH PER WATER VAPOR IMAGERY HAS RACED EASTWARD ACROSS EASTERN IOWA WITH 65 TO 70 KNOT MID LEVEL JET STREAK NOTED IN 23Z BLUE RIVER PROFILER DATA IN SOUTHWEST WISCONSIN. FURTHER SOUTH...THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG A WEAK PREFRONTAL CONVERGENCE ZONE JUST EAST OF THE MS RIVER. AN EVEN MORE PRONOUNCED PREFRONTAL CONVERGENCE AXIS APPEARS TO BE SITUATED A BIT FURTHER EAST OF THIS LOCATION INTO CENTRAL ILLINOIS JUST WEST OF A STL TO AAA TO PNT LINE. THIS CONVERGENCE ZONE COULD ALSO SERVE AS FOCAL POINT FOR ADDITIONAL THUNDERSTORM DEVELOPMENT OVER NEXT FEW HOURS. 21Z SPEC SOUNDING FROM ILX REVEALED STILL SOME SIGNIFICANT CIN FOR SFC BASED STORMS ON THE ORDER OF 200 J/KG. THIS CIN SHOULD BE ERODING OVER NEXT FEW HOURS DUE TO SOME COOLING MID LEVEL PROFILES. FORCING REMAINS IN QUESTION IN TERMS OF HOW EXTENSIVE CONVECTION BECOMES THIS EVENING WITH SOUTHERN STREAM TROUGH MAINTAINING A MORE POSITIVE TILT INTO THE CENTRAL/SOUTHERN PLAINS DURING THE NIGHT...MOST OF UPPER FORCING WILL COME FROM NORTHERN STREAM UPPER TROUGH LIFTING NORTHEAST INTO SOUTHERN CANADA WHILE SHEARING INTO THE SOUTHERN GREAT LAKES REGION. THIS FORCING SHOULD BE ENOUGH COMBINED WITH THESE DISTINCT LOW LEVEL PREFRONTAL AND FRONTAL LOW LEVEL CONVERGENCE ZONES TO ALLOW FOR AT LEAST BROKEN LINES OF THUNDERSTORMS TO EVOLVE ACROSS CENTRAL AND NORTH CENTRAL ILLINOIS LATER THIS EVENING. OVERALL THINKING FOR THE LOCAL AREA HAS NOT CHANGED SIGNIFICANTLY FROM EARLIER THIS AFTERNOON. STILL EXPECTING BROKEN LINE OF SHOWERS AND THUNDERSTORMS TO MOVE INTO THE AREA OVERNIGHT ALTHOUGH SEVERAL QUESTIONS STILL REMAIN INCLUDING WEAKENING INSTABILITY DURING THE OVERNIGHT HOURS...AND EXPECTED GRADUAL WEAKENING LOW LEVEL COLD FRONTAL CONVERGENCE ALONG NORTHERN PORTION OF THE COLD FRONT INTO MICHIGAN AND NORTHERN INDIANA AS LARGE SCALE UPPER HEIGHT ANOMALY LIFTS NORTHEASTWARD INTO CANADA. A MORE FOCUSED AREA OF LOW LEVEL CONVERGENCE IS EXPECTED TO BE MAINTAINED FROM EAST CENTRAL ILLINOIS AND EVENTUALLY INTO CENTRAL INDIANA OVERNIGHT...SO CURRENT DISTRIBUTION OF POPS FROM CHANCE FAR NORTHWEST TO LIKELY CENTRAL AND EAST APPEARS REASONABLE. CONFIDENCE IS LOW ON A WIDESPREAD SEVERE EVENT FOR THE LOCAL AREA DUE TO THESE LIMITING FACTORS BUT VERY FAVORABLE SHEAR PROFILES MAKE IT DIFFICULT TO RULE OUT POTENTIAL FOR SOME HAIL AND ISOLATED DAMAGING WIND GUSTS. STILL EXPECTING GREATEST SEVERE THREAT ACROSS SOUTHERN COUNTIES OVERNIGHT. PREV DISCUSSION... /ISSUED 347 PM EDT SUN APR 10 2011/ SHORT TERM... CONVECTIVE INITIATION AND SEVERE POTENTIAL OVERNIGHT REMAINS THE CHALLENGE IN THE SHORT TERM PERIOD. WATER VAPOR SHOWS IMPRESSIVE LONG WAVE TROUGH IN THE CENTRAL CONUS WITH STRONG 100+KT MID LEVEL SPEED MAX MOVING NORTHEAST THROUGH EASTERN PLAINS. THIS WILL BE FOCUS FOR EXPLOSIVE CONVECTIVE DEVELOPMENT SHORTLY ACROSS THE UPPER MIDWEST WHICH SHOULD THEN TRANSLATE NORTHEAST AND MISS OUR AREA. SECONDARY ENERGY AND SPEED MAX SHOULD HELP GENERATE CONVECTION LATER THIS EVENING ALONG COLD FRONT ACROSS IL INTO INDIANA. THE QUESTION REMAINS HOW MUCH DEVELOPMENT WILL TAKE PLACE ALONG THE FRONT AND IN WHAT SHAPE THIS CONVECTION WILL BE IN IF AND WHEN IT REACHES OUR FORECAST AREA. MUCH OF THE 12Z SUITE OF HIGH RESOLUTION MODEL DATA DEVELOPS AT LEAST A BROKEN LINE OF TSRA ALONG FRONT IN NORTHEAST IL AND NORTHERN INDIANA OVERNIGHT. THIS INITIATION MUST OVERCOME STRONG INVERSION SEEN IN 12Z SOUNDINGS BUT MODELS DO SUBSTANTIALLY WEAKEN THIS THROUGH THE EVENING. IF STORMS DO DEVELOP...THEY WILL BE ENCOUNTERING A LESS FAVORABLE ENVIRONMENT OVER OUR AREA AS SURFACE BASED INSTABILITY WANES AND MID LEVEL LAPSE RATES BECOME LESS FAVORABLE OVERNIGHT. HOWEVER...MUCAPE PROGGED TO REMAIN AROUND 1500 J/KG WITH MORE THAN SUFFICIENT 0-1KM AND 0-6KM SHEAR FOR SEVERE STORMS AND CONVECTIVE INHIBITION BECOME NIL JUST AHEAD OF FRONT AND BEST FORCING. WITH QUESTIONS REMAINING ON STORM INITIATION AND SEVERE POTENTIAL WILL NOT MOVE POPS BACK INTO CATEGORICAL RANGE BUT LEAVE IN THE LIKELY CATEGORY MOST AREAS WITH HIGH CHANCE NORTHWEST BASED ON CONSENSUS OF SPC 4KM WRF...HRRR AND LOCAL 12KM WRF. SPC SLIGHT RISK INTO NORTHWEST AREA FOR DAMAGING WIND AND HAIL THREAT IN LINE WITH THIS THINKING. LINGERING TSRA POSSIBLE IN THE EAST MONDAY MORNING SO WILL KEEP LIKELY POPS THERE. COLD AIR ADVECTION AND WRAP AROUND MOISTURE WILL LEAD TO LOW CHANCE POPS FOR SHOWERS AND ONLY A SMALL DIURNAL TEMP SWING ON MONDAY. MODELS HAVE CONTINUED TO BACK OFF ON DEPTH OF WRAP AROUND MOISTURE INTO MONDAY NIGHT SO HAVE TRIMMED POPS BACK FURTHER. DRYING WORKS IN TUE NIGHT WITH DECREASING WINDS WHICH SHOULD ALLOW FOR SOME DECENT COOLING EARLY TUESDAY MORNING. LONG TERM... TUESDAY THROUGH SUNDAY THE PERIOD WILL START WITH SFC RIDGING AND WARMING TEMPS THROUGH WED AS HEIGHT RISES ENSUE OVER THE REGION...SUPPORTING MOSTLY CLEAR CONDITIONS. A POTENT EASTERN PAC TROUGH WILL SUPPORT ANOTHER STRONG DISTURBANCE INTO THE REGION BY THE LATER PORTION OF THE PERIOD...AS ANOTHER STRONG UPPER JET DIGS INTO THE WESTERN CONUS. HOWEVER...DEVELOPING BLOCKING DOWNSTREAM OVER THE ATLANTIC WILL SUPPORT A VERY SLOW ADVECTION/PROPAGATION OF THE MID LEVEL IMPULSE EAST...ALLOWING FOR A POTENTIAL CUT OFF UPPER LOW SETUP AS THE MIDLEVEL WAVE MOVES INTO THE GREAT LAKES...SETTING THE STAGE FOR A POTENTIAL RAINY COOL WEAKENED. ENSEMBLE SPREAD IS PRESENT PER THE MID LEVEL IMPULSE LOCATION AND DEPTH...BUT WITH FAIRLY CLOSE CLUSTERING. WHERE SPREAD REALLY INCREASES IS PER MID LEVEL DETAILS OVER THE ATLANTIC. THIS WILL IN TURN HAVE AN AFFECT ON THE PROGRESSIVE TENDENCY OF THE FLOW...WITH A STRONGER WESTERN ATLANTIC RIDGE SUPPORTING A SLOWER EXIT OF THE UPPER LOW THIS WEEKEND. HENCE...HAVE SIDED WITH A SLOWER EXIT OF THE UPPER WAVE IN THE LATER PORTION OF THE FORECAST. A TREND TOWARD A PERIOD OF ZONAL FLOW IS EXPECTED BY EARLY NEXT WEEK WITH THE WESTERN UPPER TROUGH EXPECTED TO REMAIN OVER THE NORTHERN PAC LIKELY SUPPORTING FAST SHORTWAVE DISTURBANCES IN THE FLOW. FLOW SETUP COULD TEND TO SUPPORT NEAR SEASONAL TEMPS TO POSSIBLY SLIGHTLY BELOW IF THE UPPER JET SETS UP FURTHER SOUTH. HAVE INCLUDED THESE CONCERNS IN THE NEW DAY 7. PREFERENCE WAS TOWARD A MEAN GEFS/00Z ECMWF BLEND WHICH HANDLES FORECAST CONCERNS WELL. OVERALL...NO MAJOR CHANGES MADE TO THE FORECAST. DID INTRODUCE A LOW CHANCE POP LATE THUR NIGHT GIVEN CONCERNS ON ELEVATED THETA-E RISES AHEAD OF THE APPROACHING IMPULSE. RAISED POPS FRI NIGHT PER CONSENSUS TIMING OF THE THETA-E RIDGE THROUGH THE REGION...WITH ADDITION OF THUNDER GIVEN HEIGHT FALLS/INCREASED FLOW/AND SUFFICIENT LL MOISTURE IN PLACE FOR DEEPER CONVECTION. ALSO EXTENDED SHOWER CHANCES THROUGH THE SAT PERIOD GIVEN A SLOW EXIT OF THE UPPER LOW WITH CONCERNS FOR DOWNSTREAM BLOCKING SUPPORTING A LINGERING SFC REFLECTION. OTHERWISE....KEPT SUNDAY COOL ATTM FOR AFOREMENTIONED SLOW IMPULSE EXIT SPEED BIAS...WITH THE POTENTIAL FOR RAIN TO EXTEND INTO THIS PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...LASHLEY LONG TERM...JC AVIATION...MARSILI UPDATE...MARSILI
Hazardous weather outlook, Apr 10, 6:00 AM EDT, 20 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 600 AM EDT SUN APR 10 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 600 AM EDT SUN APR 10 2011 /500 AM CDT SUN APR 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT IN ASSOCIATION WITH A DEEP LOW PRESSURE SYSTEM THAT WILL TRAVERSE THE WESTERN GREAT LAKES. SOME OF THESE STORMS COULD BE SEVERE WITH A RISK FOR DAMAGING WINDS AND ISOLATED LARGE HAIL. AT THIS TIME...IT APPEARS THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE BETWEEN 2 AND 5 AM EDT FOR AREAS WEST OF INTERSTATE 69...AND BETWEEN 5 AND 8 AM EDT FOR AREAS EAST OF INTERSTATE 69. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED LATE TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-111000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 600 AM EDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT IN ASSOCIATION WITH A DEEP LOW PRESSURE SYSTEM THAT WILL TRAVERSE THE WESTERN GREAT LAKES. SOME OF THESE STORMS COULD BE SEVERE WITH A RISK FOR HAIL AND WIND GUSTS IN EXCESS OF 45 KNOTS. BREEZY CONDITIONS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND CONTINUE THROUGH TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS HAZARDOUS TO SMALL CRAFT LIKELY WILL CONTINUE INTO MONDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Apr 11, 1:01 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 AM EDT MON APR 11 2011
INZ003-004-MIZ077-078-110530-
BERRIEN MI-CASS MI-LA PORTE IN-ST. JOSEPH IN-
101 AM EDT MON APR 11 2011
AT 1259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF WANATAH...OR NEAR LAKES OF THE
FOUR...MOVING NORTHEAST AT 65 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WESTVILLE...
TRAIL CREEK AND MICHIGAN CITY...
LA PORTE...
WANATAH...
KINGSFORD HEIGHTS AND LONG BEACH...
NEW BUFFALO...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4190 8663 4202 8657 4208 8648 4208 8577
4176 8604 4176 8607 4173 8607 4157 8621
4137 8694 4172 8695
TIME...MOT...LOC 0502Z 241DEG 57KT 4143 8708Special weather statement, Apr 11, 1:15 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 AM EDT MON APR 11 2011
INZ003-004-012>015-110615-
FULTON IN-LA PORTE IN-MARSHALL IN-PULASKI IN-ST. JOSEPH IN-STARKE IN-
115 AM EDT MON APR 11 2011
AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF MEDARYVILLE TO 19 MILES WEST OF MEDARYVILLE TO 27 MILES WEST OF
FRANCESVILLE...MOVING EAST AT 65 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
KNOX...
WINAMAC...
PLYMOUTH...
LA CROSSE...
NORTH JUDSON...
MEDARYVILLE AND FRANCESVILLE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4137 8694 4158 8619 4108 8617 4095 8694
TIME...MOT...LOC 0515Z 251DEG 55KT 4121 8718 4109 8721
4095 8736Special weather statement, Apr 11, 1:59 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 159 AM EDT MON APR 11 2011 INZ004>006-008-014>017-MIZ078-079-110645- CASS MI-ELKHART IN-FULTON IN-KOSCIUSKO IN-LAGRANGE IN-MARSHALL IN-NOBLE IN-ST. JOSEPH MI-ST. JOSEPH IN-WHITLEY IN- 159 AM EDT MON APR 11 2011 AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF OSCEOLA TO 16 MILES WEST OF WAKARUSA...MOVING NORTHEAST AT 90 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... SIMONTON LAKE... SYRACUSE...GOSHEN AND ELKHART... LIGONIER... THREE RIVERS... PIERCETON...NORTH WEBSTER AND MILFORD... NEW PARIS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4117 8558 4111 8620 4190 8604 4208 8548 TIME...MOT...LOC 0559Z 232DEG 76KT 4183 8599 4155 8621
Special weather statement, Apr 11, 2:05 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 205 AM EDT MON APR 11 2011 INZ004>006-008-014>017-MIZ078-079-110645- CASS MI-ELKHART IN-FULTON IN-KOSCIUSKO IN-LAGRANGE IN-MARSHALL IN-NOBLE IN-ST. JOSEPH MI-ST. JOSEPH IN-WHITLEY IN- 205 AM EDT MON APR 11 2011 AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF OSCEOLA TO 16 MILES WEST OF WAKARUSA...MOVING NORTHEAST AT 65 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... SIMONTON LAKE... SYRACUSE...GOSHEN AND ELKHART... LIGONIER... THREE RIVERS... PIERCETON...NORTH WEBSTER AND MILFORD... NEW PARIS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4117 8558 4111 8620 4190 8604 4208 8548 TIME...MOT...LOC 0559Z 232DEG 76KT 4183 8599 4155 8621
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:01 AM EDT | Special Weather Statement | IWX | LaPorte, Saint Joseph | 29 min |
| Apr 11, 1:15 AM EDT | Special Weather Statement | IWX | Marshall, Pulaski, Starke | 60 min |
| Apr 11, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 46 min |
| Apr 11, 1:59 AM EDT | Special Weather Statement | IWX | Elkhart, Kosciusko | 46 min |
| Apr 11, 2:05 AM EDT | Special Weather Statement | IWX | Elkhart, Kosciusko | 40 min |
| Apr 11, 2:30 AM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 45 min |
| Apr 11, 2:55 AM EDT | Special Weather Statement | IWX | Kosciusko | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.